MAUDE Adverse Event Report: Penumbra, Inc. Lantern Delivery Microcatheter; DQY

Penumbra, Inc. Lantern Delivery Microcatheter; DQY
Catalog Number PXSLIMLAN150T45
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right peroneal artery using a lantern delivery microcatheter (lantern) and a glide catheter (4f).While removing the lantern from the patient, the physician observed that the lantern fractured at the midshaft within the glide catheter.The fracture was confirmed under fluoroscopy.Aspiration was applied to the glide catheter, and the glide catheter containing the fractured segment of the lantern was removed from the patient.The procedure was completed using a new lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned lantern delivery microcatheter (lantern) confirmed that the catheter was fractured.If the lantern is manipulated at an angle or against resistance during use, damage such as a kink and subsequent fracture may occur.Based on the reported event, the root cause of this damage could not be determined.Penumbra devices are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
Lantern Delivery Microcatheter
Common Device Name
DQY
Manufacturer (Section D)
Penumbra, Inc.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
Penumbra, Inc.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
+1(510)748-3200
MDR Report Key50475665
Report Number3005168196-2026-00282
Device Sequence Number13285312
Product Code DQY
UDI-Device Identifier00814548016689
UDI-Public00814548016689
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K152840
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPXSLIMLAN150T45
Device Lot NumberF00020895
Was Device Available for Evaluation? No
Date Returned to Manufacturer08/06/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2026
Initial Report FDA Received Date08/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age24 YR
Patient SexMale